Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 94, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 15, 2022, 5:21 AM CST. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2022, 5:21 AM CST (11:21 UTC)
- Expired
- Nov 15, 2022, 8:30 AM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 26 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 6:41 AM CST | FLOOD | Las Piedras, PR | THREE PEOPLE WERE TRAPPED IN THEIR CAR DUE TO FLOODING IN ROAD 183, NEAR LAS CARMELAS FACTORY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
350
WGCA52 TJSJ 151121
FFWSJU
PRC069-077-085-103-151430-
/O.NEW.TJSJ.FF.W.0094.221115T1121Z-221115T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
721 AM AST Tue Nov 15 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Humacao County in Puerto Rico...
Juncos County in Puerto Rico...
Las Piedras County in Puerto Rico...
Naguabo County in Puerto Rico...
* Until 1030 AM AST.
* At 721 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1827 6593 1825 6587 1826 6585 1824 6569
1817 6571 1817 6572 1815 6572 1814 6573
1814 6574 1807 6578 1809 6584 1810 6585
1812 6585 1811 6587 1812 6588 1813 6593
1814 6592 1820 6593 1821 6595 1825 6594
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DS1 follow-up statement
263
WGCA72 TJSJ 151428
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1028 AM AST Tue Nov 15 2022
PRC069-077-085-103-151438-
/O.EXP.TJSJ.FF.W.0094.000000T0000Z-221115T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Humacao PR-Juncos PR-Las Piedras PR-Naguabo PR-
1028 AM AST Tue Nov 15 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM AST THIS MORNING FOR
HUMACAO, JUNCOS, LAS PIEDRAS AND NAGUABO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 1827 6593 1825 6587 1826 6585 1824 6569
1817 6571 1817 6572 1815 6572 1814 6573
1814 6574 1807 6578 1809 6584 1810 6585
1812 6585 1811 6587 1812 6588 1813 6593
1814 6592 1820 6593 1821 6595 1825 6594
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 3:27 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 15, 3:27 AM CST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service San Juan PR 527 AM AST Tue Nov 15 2022 .SYNOPSIS... Continuing shower activity is likely into the morning. Showers and isolated thunderstorms have persisted over the waters, pushing onshore in eastern portions of the region through the night. Active weather is expected this afternoon, as well, especially affecting interior and western into northwestern Puerto Rico, with additional activity in the east associated with streamer development. A drying trend is expected for midweek into the weekend. && .SHORT TERM...Today through Thursday... A core of moisture with greater than 1.9 inches of precipitable water is over the forecast area. This will continue to move westward, with bands of drier and wetter air following in flow that will gradually turn more easterly and east-northeasterly during the period. This will lead to a gradual diminution of showers and thunderstorms across the area on Wednesday and Thursday, as moisture reaches its lowest point, with precipitable water of 1.25 inches on Wednesday and then recovers a little on Thursday. Surface high pressure over the Central Atlantic will be replaced from the north with another high, but the ridge to our north will remain. Trade wind flow is expected to increase across the local areas. At upper levels, shower activity overnight was aided considerably by the passage over the area of a trough around the west side of the TUTT northeast of the area. Flow will then continue from the north while high pressure remains over the southwest Caribbean, and this will be consistent with the reduction of activity over the area tonight through Thursday. The TUTT itself will move little during the period. && .LONG TERM...Friday through Tuesday... Forecast has not changed significantly over the last 24 hours for the long term, and neither has the reasoning. Still expecting patchy moisture across the region into the weekend. Precipitable water values are forecast to be below normal on Friday. On Saturday, a patch of increased moisture is expected to breeze through the region, followed by even drier air. Sunday brings more patchy moisture, with a gradual increase through the day, with more of an increase later in the day. During this time, an upper-level low is forecast to push southwestward; this strong TUTT will induce troughs in the mid-levels and lower levels, as well. On Sunday, this feature is forecast to be east of the Windward Islands. Overall, expecting a typical shower pattern, but with inhibited activity. The driest day could be either Friday or Saturday, depending on the timing of the patchy moisture. A modest trend towards more active conditions is expected for Sunday. Monday and Tuesday bring more active conditions to the region. The deep-layer trough is forecast to move into the Caribbean on Monday, and be south of the local islands starting during the day on Tuesday. This will bring instability to the region, supporting an increase in convection. Meanwhile, the surface trough, located a little west of the upper-level feature, will help to drag additional moisture into the area. Moisture will increase across the islands through the early part of the next workweek. As a result of this increased moisture and instability, more shower activity is also anticipated, remaining in a seasonally typical pattern. && .AVIATION... (06Z TAFS) Sct-nmrs +SHRA and isold TSRA will continue across SE PR, the USVI and adjacent waters with MVFR/IFR conds and mtn obscurations in ern PR thru at least 15/15Z. These conds will spread across PR aft 15/16Z. Sfc winds 10-20 kt with hir gusts nr SHRA/TSRA. Max winds NW 20-30 kt btwn FL420-480. && .MARINE... There are moderate to locally fresh winds expected across the local waters, resulting in some choppy conditions. Seas of up to 6 feet are anticipated across the waters. There is a low to moderate risk of rip currents across the local beaches. By tonight, a moderate risk is expected for beaches of the U.S. Virgin Islands, Vieques, Culebra, and most beaches of Puerto Rico, except south central and southwestern areas. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. && SHORT TERM...WS LONG TERM....CRS AVIATION...WS
Hazardous weather outlook, Nov 15, 2:52 AM CST, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 452 AM AST Tue Nov 15 2022 AMZ710>745-PRZ001>013-160900- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 452 AM AST Tue Nov 15 2022 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms are expected. Be aware of thunderstorms in your area and be prepared to take shelter. .Excessive Rainfall...Flooding of urban areas, roads, small streams, and washes in western and interior Puerto Rico. .Excessive Heat...Heat indices up to 103 degrees across the lower elevations of northern Puerto Rico. Heat exhaustion possible with prolonged exposure. .Wind...Breezy conditions. Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution across the outer Atlantic waters, the Anegada Passage and the waters around the U.S. Virgin Islands and the local outer Caribbean waters. .Rip Currents...Life-threatening rip currents are possible in the surf zones with north and east exposures including Culebra and Vieques. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a limited risk of excessive heat in a few of the lower elevations of northern Puerto Rico. Urban and small stream flooding will be possible in southwestern Puerto Rico on Wednesday and over eastern and western Puerto Rico on Monday. Isolated thunderstorms should be expected in the area except on Saturday. There will be spots across Puerto Rico and the local waters with winds in excess of 20 mph or 17 knots Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ715-725-VIZ001-002-160900- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 452 AM AST Tue Nov 15 2022 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms are expected. Be aware of thunderstorms in your area and be prepared to take shelter. .Excessive Rainfall.... Urban and small streams flooding is possible. .Marine Conditions...Small craft should exercise caution across the outer Atlantic waters, the Anegada Passage and the waters around the U.S. Virgin Islands and the local outer Caribbean waters. .Rip Currents...There is a moderate risk of life-threatening rip currents at most beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a risk of urban and gut flooding on Monday. There is a limited risk of thunderstorms Sunday and Monday. There will be spots across the U.S. Virgin Islands and the local waters with winds in excess of 20 mph or 17 knots Wednesday through Sunday. There will be a moderate risk of rip currents Wednesday through Saturday and a high risk on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 11:08 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 15, 1:19 AM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 15, 1:22 AM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 15, 3:31 AM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 15, 4:19 AM CST | Areal Flood Advisory | JSJ | 116 min | |
| Nov 15, 4:23 AM CST | Areal Flood Advisory | JSJ | 112 min | |
| Nov 15, 5:07 AM CST | Areal Flood Advisory | JSJ | 113 min | |
| Nov 15, 8:52 AM CST | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.